Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 83, NWS Des Moines, IA

May 25, 2008Polk County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 25, 2008, 9:42 PM CDT for Polk County, Warren County, Iowa. It was in force for 48 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 9:42 PM CDT (02:42 UTC)
Expired
May 25, 2008, 10:30 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Polk County, IA, Warren County, IA

What was reported inside it

TimeReportWhereRemark
May 25, 9:52 PM CDTTSTM WND GST 60Norwalk, IAPEA SIZED HAIL.
May 25, 9:55 PM CDTTSTM WND DMG1 Nw Martensdale, IAMORTON BUILDING DESTROYED.
May 25, 9:57 PM CDTTSTM WND DMG4 Wsw Carlisle, IALARGE TREE DAMAGE ALONG HIGHWAY 65 69.
May 25, 9:57 PM CDTTSTM WND GST 65Des Moines Int Airport, IA
May 25, 10:00 PM CDTTSTM WND DMG1 S Des Moines, IATREE SPLIT IN HALF.
May 25, 10:00 PM CDTTSTM WND GST 77Des Moines Int Airport, IA
May 25, 10:00 PM CDTTSTM WND GST 78Indianola, IA
May 25, 10:03 PM CDTTSTM WND DMG6 S Milo, IA2 FOOT DIAMETER TREE UPROOTED.
May 25, 10:03 PM CDTTSTM WND GST 75Des Moines, IA70-80 MPH WIND GUSTS REPORTED BY DSM AIRPORT.
May 25, 10:16 PM CDTTSTM WND DMGDes Moines, IAMULTIPLE POWER LINES DOWNED IN MULTIPLE LOCATIONS AND ARCING.
May 25, 10:16 PM CDTTSTM WND DMGNorwalk, IANORWALK REPORTING MULTIPLE POWER LINES DOWN.
May 25, 10:20 PM CDTTSTM WND DMGDes Moines, IAFIVE AND ONE HALF INCH TREE LIMBS SNAPPED. WIND ESTIMATED AT 75 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 260243
SVRDMX
IAC153-181-260330-
/O.NEW.KDMX.SV.W.0083.080526T0242Z-080526T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
942 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF DES MOINES...
  WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1030 PM CDT.

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CUMMING TO
  NEW VIRGINIA...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF DES
  MOINES TO 31 MILES SOUTH OF DES MOINES...AND MOVING NORTHEAST AT 51
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. MARYS...MARTENSDALE AND CUMMING BY 945 PM CDT...
  WINDSOR HEIGHTS...SPRING HILL AND NORWALK BY 950 PM CDT...
  DES MOINES INT AIRPORT...INDIANOLA AND DES MOINES BY 955 PM CDT...
  SAYLORVILLE BY 1000 PM CDT...

THIS STORM HAS A HISTORY OF WIND DAMAGE AND HAS ALSO PRODUCED 
QUARTER SIZED HAIL. THIS STORM RECENTLY PRODUCED WINDS OF NEAR 80 
MPH IN WINTERSET AT 940 PM CDT. 

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4152 9380 4169 9364 4171 9336 4160 9336
      4160 9333 4117 9333 4116 9380
TIME...MOT...LOC 0242Z 234DEG 44KT 4154 9382 4119 9373

$$

JUNGBLUTH
4 follow-up statements
000 
WWUS53 KDMX 260255
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT SUN MAY 25 2008

IAC153-181-260330-
/O.CON.KDMX.SV.W.0083.000000T0000Z-080526T0330Z/
POLK IA-WARREN IA-
955 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WARREN AND SOUTHERN POLK COUNTIES...

AT 954 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DES MOINES TO MILO...OR ALONG A LINE EXTENDING FROM
DES MOINES TO 23 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 56
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALTOONA...ANKENY AIRPORT...LACONA AND PLEASANT HILL BY 1000 PM
  CDT...
  BONDURANT...SANDYVILLE...RUNNELLS AND HARTFORD BY 1005 PM CDT...

60 MPH WINDS WERE REPORTED AT NORWALK ALONG WITH PEA SIZED HAIL AT 
952 PM CDT.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4152 9380 4169 9364 4171 9336 4160 9336
      4160 9333 4117 9333 4116 9380
TIME...MOT...LOC 0255Z 245DEG 49KT 4161 9359 4126 9350

$$

JUNGBLUTH
000 
WWUS53 KDMX 260300
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT SUN MAY 25 2008

IAC153-181-260330-
/O.CON.KDMX.SV.W.0083.000000T0000Z-080526T0330Z/
POLK IA-WARREN IA-
1000 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WARREN AND SOUTHERN POLK COUNTIES...

AT 958 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CARLISLE TO LACONA...OR ALONG A LINE EXTENDING FROM
DES MOINES TO 29 MILES SOUTH OF DES MOINES...MOVING NORTHEAST AT 56
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANDYVILLE...RUNNELLS AND HARTFORD BY 1005 PM CDT...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

AT 958 PM CDT...TRAINED SPOTTERS REPORTED 78 MPH WINDS AT INDIANOLA 
MEASURED BY AN ANEMOMETER. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

LAT...LON 4152 9380 4169 9364 4171 9336 4160 9336
      4160 9333 4117 9333 4116 9380
TIME...MOT...LOC 0300Z 245DEG 49KT 4155 9350 4120 9341

$$

JUNGBLUTH
000 
WWUS53 KDMX 260309
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SUN MAY 25 2008

IAC153-181-260330-
/O.CON.KDMX.SV.W.0083.000000T0000Z-080526T0330Z/
POLK IA-WARREN IA-
1008 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WARREN AND SOUTHERN POLK COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUNNELLS TO LACONA...OR
ALONG A LINE EXTENDING FROM 10 MILES EAST OF DES MOINES TO 30 MILES
SOUTHEAST OF DES MOINES...MOVING EAST AT 49 MPH.

WIND GUSTS NEAR 70 MPH HAVE BEEN REPORTED AT THE DES MOINES AIRPORT.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4152 9380 4169 9364 4171 9336 4160 9336
      4160 9333 4117 9333 4117 9355
TIME...MOT...LOC 0308Z 260DEG 43KT 4155 9340 4120 9331

$$

JUNGBLUTH
000 
WWUS53 KDMX 260329
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT SUN MAY 25 2008

IAC153-181-260339-
/O.EXP.KDMX.SV.W.0083.000000T0000Z-080526T0330Z/
POLK IA-WARREN IA-
1029 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR WARREN AND SOUTHERN POLK 
EXPIRES AT 1030 PM CDT...

AT 1028 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WIDESPREAD POWER LINE DAMAGE HAS BEEN REPORTED FROM THESE STORMS IN 
THE DES MOINES AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM 
CDT MONDAY MORNING FOR IOWA.

LAT...LON 4152 9380 4169 9364 4171 9336 4160 9336
      4160 9333 4117 9333 4117 9355
TIME...MOT...LOC 0329Z 260DEG 43KT 4159 9307 4124 9298

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:03 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 25, 8:03 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN MAY 25 2008

.DISCUSSION...
FOCUS IS ON DEVELOPING WEATHER. AMPLE MOISTURE IN PLACE AS 70
DEGREE DEW POINTS STREAMING INTO THE CWA. SC LOW IN MN WITH A WARM
FRONT EXTENDING DOWN FM WRN MN INTO ERN IA AND A COLD FRONT FM THE
DAKOTAS INTO ERN NEB WILL SINK SE THROUGH TONIGHT. THE FRONT WILL
SETTLE SOUTH OF IA LATE MONDAY MORNING. ALL MODES OF SEVERE
WEATHER POSSIBLE WITH 4000-5000 J/KG CAPE OVER THE CWA ALONG WITH
50+ KNOTS OF SHEAR. THE CAP IS VIRTUALLY GONE AS WELL AND WITH
THE SUN BREAKING OUT THERE WILL BE RAPID DESTABILIZATION ACROSS
THE CWA WITH STORMS EXPECTED TO RAPIDLY EVOLVE AND BECOME SEVERE.
THE SCENARIO HAS NOT CHANGED IN EVOLVING A COMPLEX OF STORMS OVER
SRN IA TONGIGHT WITH AN INCREASING HEAVY RAIN THREAT AFTER THE
SEVERE EVENT THIS EVENING. AS A RESULT THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE.

THE ACTIVE WEATHER PATTERN CONTINUES AS FLOW BECOMES MORE ZONAL
AND SEVERAL SHORTWAVES PUSH ACROSS THE CWA. NEXT SYSTEM HAS
ALREADY BEEN ADVERTISED FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT
THEN AGAIN MONDAY AND MONDAY NIGHT. AT THIS POINT SEVERE POTENTIAL
LOOKS DECENT FOR THE FRIDAY SYSTEM BUT THERE IS SOME QUESTION ON
TRACK AND TIMING FOR THE MONDAY SYSTEM MAKING IT DIFFICULT TO
DETERMINE ANY SEVERE POTENTIAL AT THIS POINT.

AS FOR TEMPS...A COOL DOWN IS EXPECTED IN THE WAKE OF THIS SYSTEM
WITH HIGHS DIPPING INTO THE 60S AND 70S BUT AS FLOW BECOMES
ZONAL...HIGHS SHOULD BE CLOSER TO NORMAL BY MIDWEEK.

&&

.AVIATION...26/00Z
MAIN CONCERN WILL BE WITH VERY UNSTABLE AMS IN PLACE.  KEPT MUCH OF
THE PCPN OVR THE SERN HLF OF THE TAFS AND GRADUALLY PULLED PCPN SWD
LATE TNGT INTO MON MRNG ACROSS THE SRN THIRD.  SVR WX LMTS TIME AVBL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-
CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

AVIATION...MS MAY 08
SHORT TERM/LONG TERM...FAB
Hazardous weather outlook, May 25, 8:31 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
831 AM CDT SUN MAY 25 2008

IAZ044>050-057>062-070>075-081>086-092>097-261345-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES. THE
STORMS ARE FORECAST TO CONSOLIDATE OVERNIGHT WITH HEAVY RAINS
ACROSS PORTIONS OF CENTRAL IOWA. SEVERAL INCHES OF NEW RAIN ARE
POSSIBLE LEADING TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR CENTRAL AND SOUTHERN IOWA TONIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THREATS FOR THUNDERSTORMS WILL CONTINUE INTO MONDAY AND
EARLY TUESDAY AS WELL AS THURSDAY NIGHT INTO LATE FRIDAY. THE
THREAT FOR SEVERE WEATHER APPEARS LIMITED EARLY IN THE WEEK
ALTHOUGH THE POSSIBILITY OF HEAVY RAINS WILL PERSIST. SEVERE
WEATHER WILL BE POSSIBLE ON THURSDAY NIGHT INTO FRIDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON TODAY.

IAZ004>007-015>017-023>028-033>039-261345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
831 AM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE
DAY. HOWEVER...MORE INTENSE STORMS ARE FORECAST TO DEVELOP LATE
THIS AFTERNOON ACROSS WESTERN IOWA. THESE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING TIME FRAMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. SEVERE
WEATHER IS POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO TONIGHT.
SPOTTER MAY ALSO BE NEEDED THURSDAY NIGHT INTO FRIDAY. AN
EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR NOON
TODAY.

In the hours before

Local storm report, May 25, 9:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     ATLANTIC AIRPORT        41.41N 95.06W
05/25/2008  M58 MPH          CASS               IA   AWOS

&&

MS MAY 08
Local storm report, May 25, 9:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     7 ENE GREENFIELD        41.33N 94.32W
05/25/2008  E63 MPH          ADAIR              IA   TRAINED SPOTTER

            63 MPH WINDS REPORTED IN STUART.

&&

RK
Local storm report, May 25, 9:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             2 E CONRAD              42.22N 92.83W
05/25/2008  E0.88 INCH       GRUNDY             IA   AMATEUR RADIO

            NICKEL HAIL REPORTED BETWEEN CONRAD AND BEAMAN, IA.

&&

RK
Local storm report, May 25, 9:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND GST     WINTERSET               41.34N 94.02W
05/25/2008  E70 MPH          MADISON            IA   LAW ENFORCEMENT

&&

BF
Local storm report, May 25, 9:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
938 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND GST     7 NE GREENFIELD         41.38N 94.36W
05/25/2008  E67 MPH          ADAIR              IA   AMATEUR RADIO

            76 MPH WIND GUST REPORTED 7MI NE GREENFIELD, IA.

0926 PM     TSTM WND GST     7 NE GREENFIELD         41.38N 94.36W
05/25/2008  E67 MPH          ADAIR              IA   AMATEUR RADIO

            67 MPH WIND GUSTS REPORTED 7MI NE GREENFIELD, IA.

&&

RK
Local storm report, May 25, 9:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND DMG     CONRAD                  42.22N 92.87W
05/25/2008                   GRUNDY             IA   AMATEUR RADIO

            18 INCH TREE SNAPPED IN CONRAD, IA DUE TO WIND GUSTS.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTSevere Thunderstorm WarningDMXBremer46 min
May 25, 7:15 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie45 min
May 25, 7:19 PM CDTSevere Thunderstorm WarningDMXAudubon26 min
May 25, 7:38 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Story52 min
May 25, 7:44 PM CDTTornado WarningDMXGuthrie46 min
May 25, 7:50 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer40 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin63 min
May 25, 8:02 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas43 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningDMXPolk40 min
May 25, 8:11 PM CDTSevere Thunderstorm WarningDMXDallas19 min
May 25, 8:16 PM CDTTornado WarningDMXGrundy, Hardin, Marshall, Story44 min
May 25, 8:27 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy33 min
May 25, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Taylor, Union46 min
May 25, 8:44 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor46 min
May 25, 8:46 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story44 min
May 25, 8:54 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Polk, Warren51 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningDMXGrundy, Tama47 min
May 25, 9:01 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie44 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union, Warren51 min
May 25, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Polk39 min
May 25, 9:25 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk50 min
May 25, 9:29 PM CDTSevere Thunderstorm WarningDMXTama46 min
May 25, 9:31 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold44 min
May 25, 9:31 PM CDTSevere Thunderstorm WarningDMXJasper, Polk44 min
May 25, 9:59 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story46 min
May 25, 10:03 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion42 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningDMXTama48 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
May 25, 10:20 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Hardin, Story, Webster40 min
May 25, 10:21 PM CDTFlash Flood WarningDMXTama113 min
May 25, 10:35 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
May 25, 10:43 PM CDTSevere Thunderstorm WarningDMXMarshall, Story36 min
May 25, 10:48 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis42 min
May 25, 10:52 PM CDTTornado WarningDMXPoweshiek23 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.